Beckett, G. and Mackenzie, J.A. (2001) Uniformly convergent high order finite element solutions of a singularly perturbed reaction-diffusion equation using mesh equidistribution. Applied Numerical Mathematics, 39 (1). pp. 31-45. ISSN 0168-9274Full text not available in this repository. (Request a copy from the Strathclyde author)
We study the numerical approximation of a singularly perturbed reaction-diffusion equation using a pth order Galerkin finite element method on a non-uniform grid. The grid is constructed by equidistributing a strictly positive monitor function which is a linear combination of a constant floor and a power of the second derivative of a representation of the boundary layers-obtained using a suitable decomposition of the analytical solution. By the appropriate selection of the monitor function parameters we prove that the numerical solution is insensitive to the size of the singular perturbation parameter and achieves the optimal rate of convergence with respect to the mesh density.
|Keywords:||uniform convergence, adaptivity, equidistribution, singular perturbation, reaction-diffusion, finite element, Mathematics, Computational Mathematics, Applied Mathematics, Numerical Analysis|
|Subjects:||Science > Mathematics|
|Department:||Faculty of Science > Mathematics and Statistics|
|Depositing user:||Strathprints Administrator|
|Date Deposited:||05 Apr 2007|
|Last modified:||29 Apr 2016 07:19|